Alert archive / Tennessee / Snow Advisories in 2007

Snow Advisory 1, NWS Memphis, TN

January 31, 200717 counties in Tennessee; 10 counties in Arkansas

NWS Memphis, TN issued this snow advisory at Jan 31, 2007, 2:53 PM CST for 17 counties in Tennessee; 10 counties in Arkansas. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2007, 2:53 PM CST (20:53 UTC)
Expired
Feb 1, 2007, 3:51 AM CST
In force
13 hr
Issued by
NWS Memphis, TN
All 27 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this snow advisory went out at Jan 31, 3:13 AM CST, 11 hours 40 minutes earlier.

Area forecast discussion, Jan 31, 3:13 AM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CST WED JAN 31 2007

.DISCUSSION...

RATHER DIFFICULT AND CHALLENGING FORECAST BECOMES YET MORE
PERPLEXING ON THE OZ RUNS. HIGH PRESSURE CURRENTLY CENTERED OVER
THE LOWER OHIO VALLEY SHOULD PUSH OFF TO THE EAST TODAY AND GIVE
WAY TO THE NEXT SYSTEM, EXPECT TO SEE AN INCREASE IN MID AND HIGH
LEVEL CLOUDS...ESPECIALLY DURING THE AFTERNOON HOURS AHEAD OF THIS
SYSTEM. IT CONTINUES TO LOOK LIKE TODAY SHOULD REMAIN DRY. T

TONIGHT...THE GOOD NEWS IS THAT THE GFS/NAM HAVE REMAINED
RELATIVELY CONSISTENT IN THEIR HANDLING OF THE TEMPERATURE
PROFILES FOR TONIGHT. THE TROUBLING NEWS IS THAT THE QPF AMOUNTS
ARE MUCH DIFFERENT ACROSS THE REGION...MAINLY LESS. THERE IS A
GOOD DEAL OF LOW LEVEL DRY AIR OVER THE REGION THAT NEEDS TO BE
OVERCOME. ON PREVIOUS RUNS...GOOD LIFT WAS GOING TO BE OCCURRING
OVER THE REGION AS A RESULT OF THE SURFACE LOW MOVING CLOSER TO
THE AREA. THIS WOULD HELP IN OVERCOMING THE AMOUNT OF DRY AIR IN
PLACE. HOWEVER NOW THE TRACK OF THE DEVELOPING SURFACE LOW
APPEARS TO BE DISPLACED SOUTHWARD FROM PREVIOUS RUNS...NOW MOVING
FROM SOUTHERN MISSISSIPPI INTO CENTRAL ALABAMA. AS A RESULT...THE
HEAVIER QPF HAS BEEN DISPLACED MUCH FURTHER SOUTH...FROM CENTRAL
MS INTO NORTHERN ALABAMA. STILL...LOW QPF IS BEING GENERATED
ACROSS MOST OF THE MIDSOUTH TONIGHT AND ON THURSDAY ON BOTH
GFS/NAM LARGELY DUE TO +150KT UPPER JET OVER THE REGION. TIMING
APPEARS TO REMAIN UNCHANGED WITH MOST OF THIS PRECIP NOT REACHING
THE GROUND TILL AFTER MIDNIGHT. MODEL SOUNDINGS NOW BEGINNING TO
INDICATE THE FREEZING RAIN MAY NOT BE AS MUCH OF A THREAT OVER
MUCH OF THE REGION AND THAT IT MAY BE MORE OF A SNOW/RAIN
SITUATION OVER THE MIDDLE THIRD OF THE REGION...ALL SNOW ACROSS
THE NORTHERN THIRD AND MAINLY RAIN OVER THE SOUTHERN THIRD.

AM CONTINUING TO HOLD OFF ON ANY ADVISORIES AT THIS TIME. FRANKLY
BECAUSE OF THE ERRATIC BEHAVIOR OF THE MODELS AM NOT SURE WHAT IS
GOING TO HAPPEN TONIGHT NOR HOW MUCH FROZEN PRECIP WILL OCCUR. ANY
NUMBER OF SCENARIOS COULD POSSIBLY OCCUR FROM GOOD TO BAD AND
HAVE NO STRONG INKLING AS TO WHICH ONE IS MORE RIGHT.

ON THURSDAY...TEMPERATURES SHOULD WARM UP ENOUGH OVER SOUTHERN
THIRD TO JUSTIFY ALL RAIN BY THE AFTERNOON. OVER THE NORTHERN TWO
THIRDS...MELTING HEIGHTS MAY REMAIN LOW ENOUGH FOR PRECIP TO
CONTINUE TO FALL AS SNOW ALTHOUGH ACCUMULATIONS MAY REMAIN LIGHT
OR NONE. A FEW POCKETS OF SLEET MAY ALSO BE POSSIBLE ALTHOUGH NO
SIGNIFICANT ACCUMULATIONS OF SLEET ARE REALLY NOT EXPECTED. BY
THURSDAY NIGHT...SOUNDINGS ON THE GFS/NAM SHOW THE MID/HIGH LEVELS
DRYING OUT WITH SATURATED LOW LEVELS CONTINUING. ICE NUCLEI
ACTIVATION LOOKS TO BE UNLIKELY IN THE SOUNDINGS SUGGESTING
SUPERCOOLED WATER DROPLETS. WITH TEMPERATURES EITHER BELOW
FREEZING OR FALLING BELOW FREEZING OVER THE NORTHERN TWO THIRDS OF
THE REGION...FREEZING DRIZZLE LOOKS TO BE VERY POSSIBLE. SOME
LIGHT SNOW MAY STILL BE POSSIBLE EARLY IN THE EVENING OVER THE
NORTHERN THIRD AS THE DEEPER LAYER MOISTURE EXITS THE REGION.

MORNING DRIZZLE OR FREEZING DRIZZLE COULD LINGER INTO FRIDAY
MORNING AND CLOUDS SHOULD PERSIST INTO FRIDAY NIGHT BEFORE HIGH
PRESSURE FINALLY BUILDS INTO THE REGION ALONG WITH DRIER AIR.
BELOW NORMAL TEMPS ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER
OF THE FORECAST WITH A FEW FLURRIES POSSIBLE LATE IN THE WEEKEND
AS A CLIPPER SYSTEM DROPS THROUGH THE REGION.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Jan 31, 4:11 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
411 AM CST WED JAN 31 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011215-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
411 AM CST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING WINTER PRECIPITATION IS POSSIBLE ACROSS THE MID SOUTH
LATE TONIGHT AND INTO THURSDAY. AN AREA OF LOW PRESSURE WILL
DEVELOP NEAR TEXAS AND LOUISIANA TODAY AND MOVE NORTHEAST
ACROSS MISSISSIPPI AND ALABAMA ON THURSDAY. MIXED PRECIPITATION IS
POSSIBLE PRIMARILY ALONG AND SOUTH OF I 40...WITH MAINLY SNOW
POSSIBLE NORTH OF I 40.

THERE IS STILL A GOOD DEAL OF UNCERTAINTY SO STAY TUNED FOR THE
LATEST INFORMATION ON THIS POTENTIAL WINTER WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTRY WEATHER IS EXPECTED TO CONTINUE INTO THURSDAY WITH MAINLY
MINOR ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SNOWFALL OR ICE ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE TONIGHT AND ON THURSDAY.

VALLE

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:53 PM CSTWinter Weather AdvisoryMEGHardeman, Hardin, McNairy15 hr

Nearby

Snow Advisories in Tennessee, 2007Snow Advisories in Arkansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.